Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 89, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Jul 29, 2004, 4:44 PM CDT for Webb County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2004, 4:44 PM CDT (21:44 UTC)
- Expired
- Jul 29, 2004, 5:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Webb County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.7 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2197 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KCRP 292144 SVRCRP TXC479-292245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 442 PM CDT THU JUL 29 2004 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL WEBB COUNTY IN TEXAS * UNTIL 545 PM CDT * AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 15 MILES NORTH OF LAREDO...MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... INTERSTATE 35 BY 450 PM CDT... THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... HAIL UP TO THE SIZE OF PENNIES... WINDS UP TO 60 MILES AN HOUR... VERY FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING... SEEK A STURDY SHELTER IMMEDIATELY STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CORPUS CHRISTI. LAT...LON 2770 9969 2740 9952 2777 9905 2816 9949 $$ 94/MJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:30 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 29, 3:30 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 330 PM CDT THU JUL 29 2004 SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...UPPER TROUGH TO THE WEST WILL LOSE MUCH OF ITS PUNCH AS IT PLOWS INTO THE RIDGE THAT AS PERSISTED ACROSS THE TEXAS COAST...HOWEVER THE TROUGH WILL SHOVE THE RIDGE ENOUGH AWAY FROM THE REGION TO ALLOW ISOLD TO SCATTERED CONVECTION THROUGH THE PERIOD (WHICH IS ALREADY ONGOING IN THE WEST). VIS SATELLITE IMAGERY SHOWS THE CU FIELD BLOSSOMING AFTER LACKING MUCH OF THE DAY AS SFC HEATING IS BREAKING A WEAK CAP IN PLACE NEAR H85 DUE TO LIGHT S-SWRLY FLOW AT THAT LEVEL. TSTMS ALSO DEVELOPING RAPIDLY WITHIN THE MOISTURE CONVERGENT AREA ACROSS COASTAL PLAINS AND RIO GRANDE PLAINS/BRUSH COUNTRY...ALONG A WEAK FRONT/OLD OUTFLOW OVER THE NRN HILL COUNTRY AND WEST OVER THE MEXICAN MOUNTAINS. THINK RUC HAS RIGHT IDEA SHOWING DECENT QPF IN WRN ZONES AS STORMS CONVERGE IN THIS REGION AIDED BY INCREASED MOISTURE CONVERGENCE AS THE SEA BREEZE MOVES WEST. WILL KEEP ONLY LOW (10-20%) POPS TONIGHT ALONG THE COASTAL BEND...INCREASING TO 40% IN WRN AREAS. GIVEN HIGH CAPE VALUES THAT HAVE BUILT UP WITH GOOD HEATING AND SOME DRIER AIR SEEN ABOVE H8 ON CRP 12Z SOUNDING WILL HAVE TO KEEP AN EYE OUT FOR STRONG DOWNDRAFTS IN STRONGER STORMS OUT WEST. STILL A BIG DIFFERENCE IN MODEL POPS GOING INTO FRI. WEAK FRONTAL ZONE WILL PUSH CLOSE TO NRN AIDED BY OUTFLOWS TONIGHT. AS A RESULT THE PGRAD WILL DIMINISH SIGNIFICANTLY. AGREE WITH GFS DEPICTION OF MOISTURE POOL ACROSS NRN COUNTIES W/ LESS MOISTURE TO THE SOUTH AND WILL FORECAST POPS CLOSER TO HIGHER GUIDANCE TO THE NORTH...BUT LEAN TOWARDS THE DRIER MAV NUMBERS IN THE SOUTH AND COASTAL BEND. SHOULD OUTFLOW COME CLOSER TO THE COAST THAN ANTICIPATED...COULD NEED TO INCREASE POPS ALONG THE COAST. THINK IT WILL TAKE SOME HEATING TO GENERATE TSTMS...THEREFORE WILL LEAN TOWARDS WARMER HIGH TEMPS...ESP IN THE SOUTH. LOOKS LIKE SCT TSTMS WILL CONVERGE ON WRN AREAS AGAIN FRI EVENING WITH ISOLD LINGERING ACTIVITY ELSEWHERE INLAND. && .LONG-TERM (SATURDAY THROUGH THURSDAY)...SUFFICIENTLY HIGH PWATS AND MODERATE INSTABILITY WILL BE PRESENT THIS WEEKEND. MID/UPPER-LEVEL RIDGING WILL SERVE AS A SUPPRESSOR TO CONVECTION THOUGH. BOUNDARY LAYER FORCING ASSOCIATED WITH THE SEA BREEZE BOUNDARY WILL BE THE STRONGEST ACROSS THE RIO GRANDE PLAINS WHERE THE SUBSIDENCE INVERSION CAN BE PENETRATED. WILL GRADE POPS FROM CHANCE WEST TO SLIGHT CHANCE EAST. WEAK TROPOSPHERIC WINDS TRANSLATES TO SLOW STORM PROPAGATION AND LOCALLY HEAVY RAINFALL. DECOUPLED/MOIST BOUNDARY LAYER WITHIN A LAND BREEZE ENVIRONMENT SUGGESTS PATCHY FOG LATE SATURDAY NIGHT/EARLY SUNDAY MORNING. TEMPERATURES CONTINUE TO FAVOR PERSISTENCE. A WEAK SURFACE CYCLONE LOCATED NEAR THE FLORIDA KEYS WILL GRADUALLY ADVANCE WEST NEXT WEEK. WILL CONTINUE WITH THE IDEA OF TREATING IT AS AN OPEN WAVE/WEAK SURFACE CIRCULATION WITH THE SUBSIDENT/ASCENSION FLANKS TRANSITIONING ACROSS THE CWA/MWA. EVOLUTIONARY UNCERTAINTY ARGUES MAINTAINING JUST SLIGHT CHANCE POPS WITH PERSISTENCE TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 76 94 76 93 74 / 10 20 10 10 05 VICTORIA 76 94 75 93 73 / 20 40 20 20 10 LAREDO 80 99 78 100 77 / 50 30 40 40 40 ALICE 75 97 74 96 72 / 20 30 20 20 20 ROCKPORT 81 91 78 91 76 / 20 20 20 10 05 COTULLA 75 93 76 97 73 / 50 40 30 40 40 && .CRP WATCHES/WARNINGS/ADVISORIES...NONE. && MJG...SHORT-TERM 85...LONG-TERM
Hazardous weather outlook, Jul 29, 5:03 AM CDT, 11 hours 41 minutes before
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
In the hours before
Special weather statement, Jul 29, 3:35 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 335 PM CDT THU JUL 29 2004 TXZ230-240-292115- DUVAL-MCMULLEN- 335 PM CDT THU JUL 29 2004 ...A STRONG THUNDERSTORM WILL CONTINUE ACROSS NORTHERN DUVAL AND SOUTHERN MCMULLEN COUNTIES THROUGH 415 PM CDT... AT 333 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EXTREME NORTH CENTRAL DUVAL COUNTY...ABOUT 2 MILES NORTH OF SEVEN SISTERS...MOVING NORTHEAST AT 10 MPH. THIS THUNDERSTORMS WILL AFFECT RESIDENTS OF SEVEN SISTERS AND LOMA ALTA. THIS STRONG THUNDERSTORM IS CAPABLE OF PRODUCING SMALL HAIL...WINDS GUSTING TO 40 TO 50 MPH...FREQUENT LIGHTNING AND HEAVY RAINFALL. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION. 94/MJ
Special weather statement, Jul 29, 4:21 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 421 PM CDT THU JUL 29 2004 TXZ239-292215- WEBB- 421 PM CDT THU JUL 29 2004 ...A STRONG THUNDERSTORM WILL CONTINUE ACROSS WEST-CENTRAL WEBB COUNTY THROUGH 515 PM CDT... AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WEST-CENTRAL WEBB COUNTY...ABOUT 15 MILES NORTH-NORTHWEST OF LAREDO...MOVING NORTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL MOVE ACROSS INTERSTATE-35. THIS THUNDERSTORM IS CAPABLE OF PRODUCING SMALL HAIL...WINDS GUSTING TO 40 TO 50 MPH...FREQUENT LIGHTNING AND HEAVY RAINFALL. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION. 94/MJ
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.